Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 3, NWS Albuquerque, NM

January 28, 2013

NWS Albuquerque, NM issued this wind advisory at Jan 28, 2013, 9:45 PM MST. It took effect at Jan 29, 2013, 10:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2013, 9:45 PM MST (04:45 UTC)
In effect from
Jan 29, 2013, 10:00 AM MST
Expired
Jan 29, 2013, 6:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS75 KABQ 290445
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 PM MST MON JAN 28 2013

...ANOTHER DAY OF STRONG WINDS EXPECTED ON TUESDAY...

.STRONG WINDS WILL DEVELOP OVER CENTRAL AND SOUTH CENTRAL AND EAST
CENTRAL PARTS OF NEW MEXICO ON TUESDAY AS A VIGOROUS DISTURBANCE
TRACKS EASTWARD OVER THE STATE. WINDS ARE EXPECTED TO BE BRISK AND
GUSTY OVER RIDGETOPS OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS OF
THE STATE EARLY TUESDAY MORNING. INTO THE LATE MORNING THESE
STRONG SURFACE WINDS WILL EXPAND EASTWARD INTO THE ADJACENT
HIGHLANDS AND HIGH PLAINS OF CENTRAL AND EAST CENTRAL NEW MEXICO.
OCCASIONAL GUSTS AS HIGH AS 50 TO 55 MPH WILL BE POSSIBLE IN MANY
LOCATIONS...LEADING TO ABRUPT VISIBILITY CHANGES IN BLOWING DUST
AT THE LOWER ELEVATIONS. SOME AREAS OF BLOWING SNOW WILL BE
POSSIBLE IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND
HIGHLANDS. ALSO...STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED
ROADS.

NMZ521>524-526-533-535>540-291300-
/O.NEW.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
945 PM MST MON JAN 28 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY. 

* LOCATION...THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...THE
  ADJACENT CENTRAL AND SOUTH CENTRAL HIGHLANDS...THE ESTANCIA
  VALLEY...AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO.

* WINDS...SUSTAINED WEST NORTHWEST WINDS OF 25 TO 35 MPH WITH
  OCCASIONAL GUSTS TO 50 AND 55 MPH.

* TIMING...GUSTY WINDS WILL BE COMMON AT RIDGETOPS AND OTHER HIGH
  COUNTRY AREAS AROUND SUNRISE TUESDAY WITH WINDS CONTINUING TO
  STRENGTHEN AND EXPAND EASTWARD THROUGH LATE MORNING. THE
  STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH SPEEDS
  DECREASING AROUND SUNSET.

* VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST
  PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES.
  IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...SOME
  AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY REDUCE VISIBILITY
  TO 2 MILES.

* LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST
  PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON
  SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84
  AND 285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
3 follow-up statements
693 
WWUS75 KABQ 291034
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 AM MST TUE JAN 29 2013

...ANOTHER ROUND OF STRONG WINDS EXPECTED TODAY...

.STRONG WINDS WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN NEW
MEXICO TODAY AS A VIGOROUS DISTURBANCE TRACKS EASTWARD OVER THE
STATE. WINDS ARE EXPECTED TO BE BRISK AND GUSTY OVER RIDGETOPS OF
THE SOUTHWEST...CENTRAL AND SOUTH CENTRAL MOUNTAINS OF THE STATE
THROUGH THE MORNING HOURS. INTO THE LATE MORNING THESE STRONG SURFACE
WINDS WILL EXPAND EASTWARD INTO THE ADJACENT HIGHLANDS AND HIGH
PLAINS OF WEST CENTRAL AND EAST CENTRAL NEW MEXICO. OCCASIONAL
GUSTS AS HIGH AS 50 TO 55 MPH WILL BE POSSIBLE IN MANY LOCATIONS...
LEADING TO ABRUPT VISIBILITY CHANGES IN BLOWING DUST AT THE LOWER
ELEVATIONS. SOME AREAS OF BLOWING SNOW WILL BE POSSIBLE IN THE
CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHLANDS. ALSO...STRONG
CROSS WINDS ARE EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADS.

NMZ507-508-525-292300-
/O.EXA.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-UPPER TULAROSA VALLEY-
334 AM MST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* LOCATION...THE WEST CENTRAL HIGHLANDS...SOUTHWEST MOUNTAINS AND
  UPPER TULAROSA VALLEY. 

* WINDS...SUSTAINED WEST OR NORTHWEST WINDS OF 25 TO 35 MPH WITH
  OCCASIONAL GUSTS TO 50 AND 55 MPH.

* TIMING...GUSTY WINDS WILL BE COMMON AT RIDGETOPS AND OTHER HIGH
  COUNTRY AREAS AROUND SUNRISE WITH WINDS CONTINUING TO STRENGTHEN
  AND EXPAND EASTWARD THROUGH LATE MORNING. THE STRONGEST WINDS
  ARE EXPECTED BY EARLY AFTERNOON WITH SPEEDS DECREASING AROUND
  SUNSET.

* VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST
  PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES.
  IN THE WEST CENTRAL HIGHLANDS AND SOUTHWEST MOUNTAINS...SOME
  AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY REDUCE VISIBILITY TO
  2 MILES.

* LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST
  PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON
  SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>524-526-533-535>540-292300-
/O.CON.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
334 AM MST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING...

* LOCATION...THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...THE 
  ADJACENT CENTRAL AND SOUTH CENTRAL HIGHLANDS...THE ESTANCIA 
  VALLEY...AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO. 

* WINDS...SUSTAINED WEST NORTHWEST WINDS OF 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS TO 50 AND 55 MPH. 

* TIMING...GUSTY WINDS WILL BE COMMON AT RIDGETOPS AND OTHER HIGH
  COUNTRY AREAS AROUND SUNRISE WITH WINDS CONTINUING TO
  STRENGTHEN AND EXPAND EASTWARD THROUGH LATE MORNING. THE
  STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH SPEEDS
  DECREASING AROUND SUNSET.

* VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST 
  PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION 
  SITES. IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND 
  HIGHLANDS...SOME AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY 
  REDUCE VISIBILITY TO 2 MILES. 

* LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST 
  PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS 
  ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 
  84 AND 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
277 
WWUS75 KABQ 291653
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 AM MST TUE JAN 29 2013

...STRONG WINDS TO IMPACT MUCH OF THE REGION TODAY WITH SNOW AND
BLOWING SNOW IN THE SANDIA/MANZANO MOUNTAINS...

.STRONG WINDS WILL IMPACT MUCH OF CENTRAL AND SOUTHERN NEW MEXICO
TODAY AS A VIGOROUS DISTURBANCE TRACKS EASTWARD OVER THE STATE.
OCCASIONAL GUSTS AS HIGH AS 50 TO 55 MPH WILL BE POSSIBLE IN MANY
LOCATIONS...LEADING TO ABRUPT VISIBILITY CHANGES IN BLOWING DUST
AT THE LOWER ELEVATIONS WITH BLOWING SNOW IN THE CENTRAL AND SOUTH
CENTRAL MOUNTAINS AND HIGHLANDS. ACCUMULATING SNOWFALL IN THE
SANDIA AND MANZANO MOUNTAINS ALONG WITH THE STRONG WINDS WILL
CREATE SIGNIFICANT BLOWING SNOW. ALSO...STRONG CROSS WINDS ARE
EXPECTED ON SOUTHWEST TO NORTHEAST ORIENTED ROADS.

NMZ507-508-522>526-533-535>540-300100-
/O.CON.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
953 AM MST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* LOCATION...THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...THE 
  ADJACENT CENTRAL AND SOUTH CENTRAL HIGHLANDS...THE ESTANCIA 
  VALLEY...AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO. 

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50
  AND 55 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH
  SPEEDS DECREASING AROUND SUNSET.

* VISIBILITY...OCCASIONAL REDUCTIONS AS LOW AS 2 MILES IN DUST 
  PRONE AREAS SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION 
  SITES. IN THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND 
  HIGHLANDS...SOME AREAS OF BLOWING SNOW MAY ALSO OCCASIONALLY 
  REDUCE VISIBILITY TO 2 MILES. 

* LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN DUST 
  PRONE AREAS. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS 
  ON SOUTHWEST TO NORTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 
  84 AND 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-300100-
/O.CON.KABQ.WI.Y.0003.130129T1700Z-130130T0100Z/
SANDIA/MANZANO MOUNTAINS-
953 AM MST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* LOCATION...SANDIA/MANZANO MOUNTAINS.

* WINDS...WEST NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 50 AND 55 MPH. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 6
  INCHES ARE EXPECTED OVER THIS REGION...WHICH COMBINED WITH THE
  WIND WILL CREATE SIGNIFICANT AREAS OF BLOWING SNOW.

* TIMING...THE STRONGEST WINDS ARE EXPECTED BY MID AFTERNOON WITH
  SPEEDS DECREASING AROUND SUNSET.

* VISIBILITY...OCCASIONAL REDUCTIONS TO AS LOW AS ONE HALF MILE IN
  BLOWING SNOW PRONE AREAS...SUCH AS NEAR OPEN FIELDS.

* LOCAL IMPACTS...EXPECT ABRUPT VISIBILITY REDUCTIONS IN BLOWING
  SNOW. ALSO...STRONG CROSS WINDS WILL IMPACT TRAVELERS ON
  INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
021 
WWUS75 KABQ 300038
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MST TUE JAN 29 2013

NMZ507-508-522>526-533-535>540-300145-
/O.EXP.KABQ.WI.Y.0003.000000T0000Z-130130T0100Z/
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 PM MST TUE JAN 29 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING ACROSS NEW
MEXICO. GUSTS NEAR 40 MPH MAY CONTINUE THROUGH 7 PM...WHICH MAY
CREATE AREAS OF BLOWING DUST...BUT THE WIND SPEEDS WILL CONTINUE
TO TREND DOWNWARD. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 6
PM.

$$

NMZ521-300145-
/O.EXP.KABQ.WI.Y.0003.000000T0000Z-130130T0100Z/
SANDIA/MANZANO MOUNTAINS-
538 PM MST TUE JAN 29 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

NORTHWEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE SANDIA AND
MANZANO MOUNTAINS THIS EVENING. A FEW WIND GUSTS T0 40 MPH REMAIN
POSSIBLE...BUT WIND SPEEDS WILL CONTINUE TO TREND DOWNWARD.
THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 6 PM.

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 28, 4:53 PM MST, 4 hours 52 minutes earlier.

Area forecast discussion, Jan 28, 4:53 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MST MON JAN 28 2013

.AVIATION...
00Z TAF CYCLE
UPPER TROF AXIS TO THE WEST OF NEW MEXICO TO BE ORIENTED FROM
NORTH TO SOUTH ALONG NEW MEXICO/ARIZONA BORDER AROUND 29/12Z.
SCATTERED TO NUMEROUS SHRASN WITH ISOLD SHORT LIVED TSTMS TO
CONTINUE ALONG AND WEST OF THE CENTRAL MT CHAIN WITH HIGHER
TERRAIN OBSCURED IN MAINLY MVFR CIGS/VSBYS. FREEZING LEVELS TO
CONTINUE TO FALL THROUGH 29/12Z OVER THIS REGION AS UPPER TROF
APPROACHES. SFC LEE TROUGH PERSISTING OVER THE EASTERN PLAINS WITH
SW SFC WIND GUSTS TO AROUND 40KT THROUGH 29/03Z THEN
DIMINISHING...BUT REDEVELOPING AFT 29/12Z AND BECOMING W TO NWLY.
HIGHER TERRAIN OF THE CENTRAL MT CHAIN WILL ALSO SEE GUSTY WLY
WINDS TO AROUND 35KT THROUGH 29/12Z.

&&

.DISCUSSION...STORM TO BRING WIND AND MUCH COLDER AIR TO THE
FORECAST AREA WITH SHOW SHOWERS FOR MUCH OF THE W AND N.

DEEPENING TROUGH OF LOW PRESSURE WILL CROSS NM LATE TONIGHT THROUGH
TUE. ASSOCIATED COLD FRONT HAS REACHED NW NM AND WILL PLOW ACROSS
THE STATE TONIGHT WITH MUCH COLDER AIR FOR TUE AND TUE NIGHT. NW
FLOW WILL GRADUALLY WEAKEN WED THROUGH FRI WITH MOSTLY DRY AND
MILDER TEMPERATURES. RIDGE OF HIGH PRESSURE FOR NEXT WEEKEND BUT
SOME MOISTURE MAY REACH THE W BEFORE THE WEEKEND IS OVER.

COLD FRONT IN NW NM WILL CONTINUE ACROSS THE STATE TON WITH MUCH
COLDER AIR BEHIND IT. SNOW LEVELS TO DROP TO THE SURFACE. ANY RAIN
SHOWERS WILL TURN OVER TO SNOW TON OVER W AND CNTRL ZONES. BLOWING
SNOW ALSO A CONCERN OVER MAINLY THE HIGH TERRAIN THROUGH TUE. WITH
ADDITIONAL ENERGY DROPPING SE IN THE FLOW TUE...HAVE DECIDED TO
EXTEND WINTER WEATHER HIGHLIGHTS THROUGH THE DAY TUE. WILL ALLOW
WIND HIGHLIGHTS TO EXPIRE THIS EVENING BUT ADDITIONAL ADVISORIES
WILL BE NEEDED FOR CNTRL TO SE ZONES TUE...WITH HIGH WIND WARNING
CRITERIA POSSIBLE AROUND CLINES CORNERS. TUE WILL BE CHILLY WITH
A VERY COLD NIGHT ON TAP TUE NIGHT.

THE REST OF THE WEEK WILL TURN LESS ACTIVE WITH MOSTLY DRY
CONDITIONS AND LESS WIND. A RIDGE OF HIGH PRESSURE WILL BUILD OVER
NM THIS WEEKEND BUT A POTENT STORM OFF THE BAJA CA COAST MAY BRING
MOISTURE RIGHT UP TO THE RIDGE AXIS WITH A HIGH BASE SHOWER NOT
OUT OF THE QUESTION OVER THE WRN HIGH TERRAIN SUN WITH MORE
WIDESPREAD SHOWERS OVER THE FAR W MON. CHJ

&&

.FIRE WEATHER...
THE BASE OF A SHARP UPPER LEVEL TROUGH WILL APPROACH THE FORECAST
AREA TODAY/TONIGHT...THEN CROSS ON TUESDAY. IN ADDITION...A PACIFIC
COLD FRONT WILL FINISH PUSHING THROUGH WESTERN AND CENTRAL NM THIS
AFTERNOON AND EVENING...THEN THROUGH THE EASTERN PLAINS TONIGHT.
PRECIPITATION WILL FAVOR LOCATIONS ALONG AND WEST OF THE CENTRAL
MOUNTAIN CHAIN...AND ESPECIALLY THE CONTINENTAL DIVIDE
REGION...TONIGHT. AS SNOW LEVELS FALL TO VALLEY BOTTOMS
TONIGHT...THE CONTINENTAL DIVIDE REGION MAY ACCUMULATE AN INCH OR
TWO OF ADDITIONAL SNOW...WITH AROUND 3 ADDITIONAL INCHES IN THE NW
MOUNTAINS NEAR THE CO BORDER. THE WEST SLOPES OF THE SANGRES MAY
ALSO SQUEEZE OUT AN INCH OR TWO TONIGHT. NORTHERN AND WESTERN AREAS
WILL BE FAVORED FOR SCATTERED LINGERING SNOW SHOWERS ON TUESDAY.
THERE COULD BE SOME LIGHT ADDITIONAL ACCUMULATION...ESPECIALLY NEAR
THE CO BORDER. MEANWHILE...STRONG SW WINDS EAST OF THE CENTRAL
MOUNTAIN CHAIN THIS AFTERNOON WILL GRADUALLY WEAKEN WITH
SUNSET...ONLY TO SHIFT OUT OF THE NW AND RESTRENGTHEN BY LATE
TUESDAY MORNING AS THE POLAR JET STREAM REMAINS OVERHEAD. THE AREA
ALONG AND EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS WILL
EXPERIENCE WIND GUSTS FROM 50 TO 55 MPH TUESDAY...EXCEPT FOR A PEAK
WIND GUST AROUND 60 MPH NEAR CLINES CORNERS. ANOTHER PARTICULARLY
WINDY PLACE TUESDAY WILL BE THE EAST SLOPES OF THE WEST CENTRAL
MOUNTAINS...INCLUDING MOUNT TAYLOR...GRANTS...ACOMA AND
ALAMO...WHERE NW WINDS SHOULD ALSO GUST TO 50 MPH. HIGH
TEMPERATURES TUESDAY WILL FALL 12 TO 21 DEGREES BELOW TODAYS
READINGS...WHICH WILL EQUATE TO 8 TO 18 DEGREES BELOW NORMAL.
NONETHELESS...BREEZY TO WINDY CONDITIONS ACROSS THE FORECAST AREA
WILL RESULT IN MOSTLY EXCELLENT VENTILATION.

THROUGH THE LATTER HALF OF THE WORK WEEK...NW FLOW ALOFT WILL
DEVELOP OVER THE FORECAST AREA. RELATIVELY STRONG WINDS ALOFT WILL
LINGER OVER EASTERN AREAS THROUGH WEDNESDAY...WHEN A LEE TROUGH
SHOULD HELP NW SURFACE WINDS TO GUST NEAR 50 MPH AGAIN FROM THE
CENTRAL MOUNTAINS EASTWARD TO AROUND VAUGHAN AND SANTA ROSA. A
WARMING TREND WILL COMMENCE WEDNESDAY...BUT HIGH TEMPERATURES WILL
WAIT UNTIL THURSDAY TO REACH NEAR AND ABOVE NORMAL IN MOST
LOCATIONS. THE WARMING TREND SHOULD PEAK THIS WEEKEND...AND
ESPECIALLY SUNDAY WHEN HIGHS MAY REACH 3 TO 12 DEGREES ABOVE NORMAL.
A RIDGE OF HIGH PRESSURE WILL CROSS SATURDAY. THE RIDGE AXIS MAY
SHIFT FAR ENOUGH EAST BY SUNDAY FOR A FEW RAIN AND HIGH TERRAIN SNOW
SHOWERS TO MOVE INTO WESTERN NM AHEAD OF AN UPPER LEVEL LOW PRESSURE
SYSTEM OFF THE BAJA COAST.
44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ515-521>535-537-539-540.

WINTER WEATHER ADVISORY UNTIL 6 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ501-502-504>506-511>514-516.

WINTER STORM WARNING UNTIL 6 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ503-510.

&&
Hazardous weather outlook, Jan 28, 7:38 AM MST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 AM MST MON JAN 28 2013

NMZ501>540-291300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
738 AM MST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE EAST ACROSS THE AREA TODAY AND BE
FOLLOWED BY A POTENT UPPER LEVEL TROUGH LATE TONIGHT INTO TUESDAY.
WINDY TO VERY WINDY CONDITIONS ARE FORECAST BOTH AHEAD OF AND
BEHIND THE FRONT AND A WINDY ADVISORY IS IN EFFECT FOR PORTIONS OF
CENTRAL AND MUCH OF EASTERN NEW MEXICO. IN ADDITION...LOOK FOR GOOD
CHANCES FOR SNOW AND LOWER ELEVATION RAIN ACROSS CENTRAL AND
WESTERN PORTIONS OF THE AREA. WINTER STORM WARNINGS AND ADVISORIES
ARE IN EFFECT FOR THE NORTHERN AND WESTERN HIGH TERRAIN AND THE
NORTHWEST PLATEAU.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR ACCUMULATING SNOW WILL CONTINUE TUESDAY...MAINLY OVER
THE NORTHERN AND WESTERN MOUNTAINS. WINDY TO VERY WINDY CONDITIONS
ARE EXPECTED AGAIN...WITH THE STRONGEST WINDS ACROSS THE EAST
CENTRAL HIGHLANDS...THE SOUTH CENTRAL MOUNTAINS AND ADJACENT
HIGHLANDS. ANOTHER WIND ADVISORY MAY BECOME NECESSARY TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY THROUGH SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

11

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.